Aa
A
A
A
Close
Urology Community
19.5k Members
Avatar universal

Soft erections after Ureteroscopy

Hello, really having trouble with this and not finding many answers, of course searching online leads to a good mix of horror stories or post with no followups. I'm 36 and on January 13th I had Ureteroscopy to remove a 5mm kidney stone on my right side. The surgery was a success and I was sent home with 4 medications. Oxycodone, Ciprofloxacin, Docqlace, and Oxybutynin Chloride.Was not a fun few days after. I had a stent put in and have an appointment to have it removed on the 31st.

I thankfully didn't need the pain medication after 5 days or so, so I stopped taking them but still took everything else. I started feeling more 'normal' and more so after no kidney or bladder pains while I'd urinate. During this time I never or tried never to think about masturbation or sex because well yeah not the most pleasing sounding thing after having a scope fed down there. But I had begun worrying when I noticed I wasn't seeming to have any erections, but low and behold I was comforted waking up a few times to find things seem to be working down there. Mostly.

I slowly began to notice when I was having erections they were never 'full'. They were always soft or weak erections. I began paying more attention to other things as well. Noting that when I would urinate there was never any 'force' behind it when I would push or like it would before. I felt notably weaker when trying to flex my penis(and in turn my sphincter) So this began to become worrying. I tried some self stimulating to see what would happen when I was erect. The moment stimulation would stop, the erection would go away. If it continued I would have a semi solidness at the base, but above just felt a bit spongy and flexible. I tried not to think about it and telling myself it likely is because of the stent inside me and the fact 7-8 days ago I'd had surgery. But I kept worrying about it. On top of this I began noting other things I attributed to side effects from medication. I was experiencing dry mouth at night, phlegm that never seemed to go away and trouble sleeping most nights.

It may have been dumb of me but I felt after 4 weeks of 'no release' before surgery and after I gave in and tried to see if I could reach 'completion' Well I did, even if my erection did not feel solid or right. When I climaxed it only made me feel worse as what I felt would've been a powerful release only ended up incredibly weak and more of a dribble.

I called the urologist office and they said he was in surgery so I was transferred to one of his nurses. I told her about the side effects and also the erectile dysfunction I was definitely having. She seemed surprised given none of the medications I was on should have caused any of those side effects or E.D. So she told me she would talk to the urologist and call me back. An hour later I got a call and she told me "The doctor said to stop taking the Ditropan, that might be causing your..side effects. Give it a day or so and if you're still experiencing them call us back."

When I try discussing with the nurse previously about what was happening and my concern with the obvious E.D. issues I was having she seemed dismissive, and the more I talked to them it just came off more to me that this like some other doctor visits would turn into one of those, we will deal with it and you when your appointment comes up, until then we can't be bothered.

I just feel like an absolute wreck right now and being alone doesn't really help either(my fiance is in Paris with Family) I just want things to go back to normal. I would love to have the urologist or at this point anyone tell me if this is something that will go away when the stent is removed? It's from the medication and once its stopped will go away, or is this now my life and I'm just that unlucky taking a surgery I really wasn't sure about. I don't in any way blame the surgeon as he is a very good man and I have no reason to question him. I just want some kind of feedback and having to wait 7 more days until I can see him face to face, and having gone 24 hours without the ditropan and still having soft erections, it's just not helping my confidence or my mental state.

I'm sorry if this is turning into a lengthy rant, I don't mean for it but I am trying to give all the details I can to try and help. I had called his office twice already because of side effects I'd experienced. Aside from the E.D. and dry mouth/sleep/phlegm. I had a few days where I felt a faint pulling sensation from under my belly button to the tip of my penis. When the nurse got back to me(he was in surgery again) she told me it was likely from bladder spasms and I was probably dehydrated so drink more water. Occasionally I have that feeling now and then. Sometimes it feels a little sore in my penis after I've urinated(mostly at the head inside) Everything else seems to have cleared and gone away. All but what I mentioned I'm going through now.

At this point anything is better than hearing nothing. I'm just trying not to break down at this point and like I said looking online just feeds one horror story after another, or all results they show are for men in their 50s-70s so nothing really seems to give an answer or some comfort. I just truly and honestly hope this is all something that will stop with the stent removal and medication but so far I'm sadly not convinced. Help?
0 Responses
Have an Answer?
Top Urology Answerers
11369760 tn?1449504372
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.